The Weekly Retro Movie Rundown 112

Swoooosh! Bang! Ahhhh! It must be the weekend!
Getting all wrapped up tight and heading deep in to the dark night, we’ll crane our necks and wait in eager excitement as we watch the night sky erupt into light from a barrage of firework glory. We’ll gaze up at the fiery delights as we reach for our cameras and start rolling, trapping ever more magic onto celluloid wonder.

Have a happy retro weekend!

SATURDAY 16th AUGUST

Smokey and the Bandit II (1980) ITV London 2:55pm-4:50pm (1 hour 55 minutes)
The maverick haulier must overcome a crisis of confidence when he and his friends are hired to transport a pregnant elephant to Texas, a mammoth task that proves far from easy,

Mr Bean’s Holiday (2007) ITV London 4:50pm-6:20pm (1 hour 30 minutes)
The bumbling fool wins first prize in the church raffle – a trip to France and a video camera. His travels cause chaos as he disrupts a film shoot in Cannes, to the fury of its megalomaniac director, and is then accused of kidnapping a youngster. Comedy, starring Rowan Atkinson, Willem Dafoe, Emma de Caunes and Max Baldry.

Mr Bean T-Shirts

Fantastic Mr Fox (2009) Film4 5:00pm-6:40pm (1 hour 40 minutes)
A rebellious fox decides it is time to grow up and change his chicken-stealing ways for the sake of his wife and children. However, the presence of three wicked farmers near his woodland home proves a challenge he cannot resist. Stop-motion animated adventure based on the novel by Roald Dahl, with the voices of George Clooney, Meryl Streep, Jason Schwartzman and Bill Murray.

Fantastic Mr Fox T-Shirts

Back to the Future Part II (1989) ITV2 6:45pm-9:00pm (2 hours 15 minutes)
Time-travelling teenager Marty McFly travels to the 21st century, where he has to save his children from a terrible fate. However, this proves to have unforeseen consequences when the future version of arch enemy Biff sees a chance to rewrite history for his own benefit, leaving Marty stuck in a twisted parallel universe. Sci-fi comedy sequel, starring Michael J Fox and Christopher Lloyd.

Back to the Future T-Shirts

Star Wars: Episode V – The Empire Strikes Back (1980) ITV London 9:45pm-10:40pm
The rebels are scattered across the galaxy after the Empire launches a devastating attack on their secret base. Luke Skywalker searches out a Jedi master to complete his training, while Han Solo and Princess Leia are relentlessly pursued by Darth Vader’s space fleet. Sci-fi adventure sequel, with Harrison Ford, Mark Hamill, Carrie Fisher, Billy Dee Williams, Alec Guinness and David Prowse. Continues after the News.

Star Wars T-Shirts

SUNDAY 17th AUGUST

Hook (1991) Sky Movies Modern Greats 10:55am-1:30pm (2 hours 35 minutes)
Peter Pan, who has finally grown up and is now a married lawyer with a family of his own, is whisked away by Tinkerbell to Neverland, where he must learn to fly again if he is to save his children from the clutches of Captain Hook. Steven Spielberg’s fantasy adventure, starring the late Robin Williams, with Dustin Hoffman, Julia Roberts, Bob Hoskins and Maggie Smith

White Fang (1991) Channel 5 1:40pm-3:45pm (2 hours 5 minutes)
A prospector sets off for Alaska during the gold rush, and along the way he encounters a wolf-dog being cruelly treated by its owner. He sets the animal free and tames it, gaining a constant companion for his perilous journey through the wilderness. Adventure, based on Jack London’s novel, starring Ethan Hawke, Klaus Maria Brandauer and Seymour Cassel.

Indiana Jones and the Last Crusade (1989) BBC3 7:00pm-9:00pm (2 hours)
The intrepid archaeologist sets out to find his estranged father, who has gone missing while searching for the Holy Grail. Once reunited, the duo team up to finish the task and locate the sacred relic before the Nazis get their hands on it. Action adventure sequel directed by Steven Spielberg, starring Harrison Ford, Sean Connery, Alison Doody, River Phoenix, Julian Glover and Denholm Elliott.

Batman Returns (1992) ITV2 11:20pm-1:50am (2 hours 30 minutes)
The masked hero returns to face the Penguin, a grotesque crime boss dwelling in the sewers who conspires with a corrupt businessman to make himself mayor. When the tycoon tries to kill his secretary, she returns as vengeful vigilante Catwoman, who soon forms an intense relationship with the dark knight in both their costumed and real identities. Tim Burton’s comic-book adventure sequel, starring Michael Keaton, Danny DeVito and Michelle Pfeiffer.

Batman T-Shirts

Whatever you’re up to this weekend, don’t forget to separate your recycling and always wait for the green man before crossing.

xoxo

TruffleShuffle Pays Tribute to Robin Williams

A very sad day here at TruffleTowers, we recently learnt about the passing of one of our most-loved and globally cherished Oscar-winning actors and comedian Robin Williams.

Over the years and for as long as we can remember, he has given us some of the very best movie characters and performances. He was surely one of the greatest performers ever and has been described by many as a genius in his field. He will be greatly and deeply missed by all.

To help celebrate this great man and pay tribute to his outstanding career, we thought we would put together just a few of our favourite moments and characters for all to see. Take a look at some of our top Robin Williams memories and relive these classic moments….
.
Good Morning, Vietnam (1987)
Starting things with a bang, this is easily one of his best films and one that everyone will remember. We loved his frantic nature that seemed a great mix of comedy and hard hitting serious acting that really made you think. The story follows a slighty….unorthodox and irreverent DJ who begins to shake up things in his own special way when he is assigned to the US Armed Services Radio station in Vietnam during the conflict. A classic case of breaking the rules to do the right thing, this is certainly one he will be forever remembered for.
.
Mrs Doubtfire (1993)
This has to be one of Williams’ most iconic roles and only further showed us his exceptional talent to really become totally different people. Although perhaps the idea of a father dressing up as an old woman so he can look after his kids while their mother is at work sounds…well…plain weird, its execution was simply genius and very heartwarming. Surely a classic kids film right here that we can all still enjoy.
.
Jack (1996)
Perhaps not one of his biggest roles but certainly one we will always remember, Jack followed the story of a ‘young’ lad who because of an unusual aging disorder meant he aged four times faster than normal which essentially left a child’s mind in an adults body. Another really heartwarming story with his struggles and of course the fun that he get’s up to that we wish we still could. Yet again, another totally outstanding performance and totally captivating.
.
Good Will Hunting (1997)
Another fantastic role and performance yet again showing off Robins ability to play anything from a young playful child, an old funny woman, to here a more serious and engrossing character. Williams played therapist Sean Maguire who attempts to help troubled genius Will Hunting (a janitor at M.I.T) get past his issues and do something with his life. This film bagged him an Oscar for Best Actor in a Supporting Role. Brilliant!
.
Hook (1991)
Directed by Spielberg and starring Robin as the iconic Peter Pan and Dustin Hoffman as (Captain) Hook, this amazing film tells the story of what happened after Peter Pan left Neverland. Now all grown up and a successful corporate lawyer, Peter has forgotten his childhood, but after Hook kidnaps his kids, he is forced to go back and save them and reclaim his youthful spirit in order to challenge his old enemy. We all know and love that classic food right scene right??
.
Jumanji (1995)
Another childhood classic right here, Jumanji is the amazing 90s story that follows two kids and a magical boardgame that brings things and adventure to life with every turn. They start playing and release a man called Alan Parrish (Robin) from the game who had been trapped for years trying to survive the game. The only way to end the madness is to complete the game and take on whatever that may bring. A great tale and amazing performances all round.
.
Aladdin (1992)
Certainly one of our favourte Disney films ever! Aladdin follows the story of a young street urchin who accidentally meets the Princess (Jasmine). They fall in love but are troubled as Jasmine can only marry a Prince, Prince Ali. Despite all this action and of course singing, the real love story is between the audience and Robin’s role of the larger than life Genie who steals the show. Just like in Good Morning, Vietnam, Williams was allowed a certain amount of freedom for cracking jokes and impressions, which only further shows his flexibility and brilliance.
.
So there you have them folks. We could really  go on with even more amazing examples of how this great man touched all of our lives and became a huge part of whatever he was working on. He achieved so much and has spread so much joy through the world, it really is such a deep loss and he will be missed by all who knew him and knew his work.What are you best memories of this great man? Any favourite performances or roles? Share your thoughts with us by leaving a comment below.
Rest in Peace

xoxo

The Weekly Retro Movie Rundown 95

Holy smokes Batman! It’s only the weekend!

Just like the Easter Bunny, hopping and leaping around, sniffing and burring as we go as we work our way through the thick forest of retro movie awesomeness only to dig up and share with you hungry folks with even more movie magic.

Have a happy weekend!

Saturday 19th April

.
Harry Potter and the Chamber of Secrets (2002)
ITV London 2:40 pm-5:35 pm (2 hours 55 minutes)
The young wizard and his friends return for their second term at Hogwarts School of Witchcraft and Wizardry to discover a strange serpentine power is petrifying the other students. Meanwhile, Harry is haunted by a sinister voice in his head urging him to uncover the dark force that is stalking the corridors of the school. Fantasy adventure sequel, starring Daniel Radcliffe, Rupert Grint, Emma Watson and Kenneth Branagh.

Ladies Grey Harry Potter Gryffindor Team Quidditch T-Shirt Ladies Charcoal Harry Potter Slytherin Team Quidditch T-Shirt

Beetlejuice (1988) 5* 5:05 pm-7:00 pm (1 hour 55 minutes)
Recently deceased couple Adam and Barbara Maitland enlist the professional services of a hard-boiled veteran ghost to scare away the obnoxious yuppie family who have moved into their former home. Tim Burton’s supernatural comedy, starring Michael Keaton, Geena Davis, Alec Baldwin, Winona Ryder, Jeffrey Jones and Catherine O’Hara.

Iron Man (2008) Film4 6:40 pm-9:00 pm (2 hours 20 minutes)
Arms manufacturer Tony Stark is taken hostage by a terrorist group and realises the weapons his company builds have been falling into the wrong hands. Using his engineering skills to construct a hi-tech armoured suit, he manages to escape and then puts the technology to good use in the fight against evil around the world. Superhero adventure, starring Robert Downey Jr, Jeff Bridges, Gwyneth Paltrow and Terrence Howard. Edited for daytime broadcast.

Men's Grey Marl Iron Man Action Marvel T-Shirt Ladies Black Iron Man Attack T-Shirt

The Stone Roses: Made of Stone (2013) Channel 4 10:50 pm-12:50 am (2 hours )
Premiere. Documentary about the influential British rock band, in which film-maker Shane Meadows follows the group through rehearsals for their 2012 reunion concerts at Manchester’s Heaton Park, the first time they had played together in 16 years. Featuring previously unseen archive footage spanning the Roses’ history.

Ladies Stone Roses Wanna Be Adored Charcoal T-Shirt

Sunday 20th April

.
Look Who’s Talking (1989)
Sky Movies Comedy 11:30 am-1:15 pm (1 hour 45 minutes)
Pregnant Mollie is dumped by her boyfriend, and sets out after the baby’s birth to find a surrogate father for her infant son Mikey, who comments on proceedings through a wisecracking inner monologue. Mikey is confident the cab driver who helped deliver him is the perfect man for the job – but his mother is less than convinced. Comedy, with John Travolta, Kirstie Alley and the voice of Bruce Willis.

Batteries Not Included (1987) Syfy 3:00 pm-5:10 pm (2 hours 10 minutes)
A family of tiny alien spacecraft intervenes to help the residents of a run-down Manhattan brownstone tenement stop greedy developers from demolishing their homes. However, the miniature flying saucers have the odds stacked against them as they bravely do all they can to save the day. Sci-fi fantasy, starring Jessica Tandy, Hume Cronyn, Frank McRae and Elizabeth Pena.

Free Willy (1993) Sky Movies Family 3:25 pm-5:30 pm (2 hours 5 minutes)
A troubled youngster befriends a captive killer whale while working at a marine park. However, their friendship looks set to be short-lived when he learns the park’s greedy owners plan to kill the animal, forcing the boy into a race against time to release the creature back into the ocean. Family drama, starring Jason James Richter, Lori Petty and Michael Madsen.

The Lost World: Jurassic Park (1997) ITV2 6:30 pm-9:00 pm (2 hours 30 minutes)
Scientist Dr Ian Malcolm reluctantly joins a research team on the island where his employer first designed genetically engineered dinosaurs. Meanwhile, a big-game hunter takes the chance to bag the biggest prize of all – a Tyrannosaurus Rex. Steven Spielberg’s dinosaur adventure sequel, starring Jeff Goldblum, Julianne Moore, Pete Postlethwaite and Richard Attenborough.

Men's Jurassic Park Logo T-Shirt Ladies Jurassic Park Logo Rolled Sleeve Boyfriend T-Shirt

Jumanji (1995) Sky Movies Family 8:00 pm-9:50 pm (1 hour 50 minutes)
A man who has been trapped inside a mysterious jungle board game for 26 years is eventually freed when two children start to play it. Unfortunately, he arrives with a rampaging horde of animals on his heels, leaving only one solution – to finish the game he started all those years ago. Fantasy adventure, starring Robin Williams, Kirsten Dunst and Bonnie Hunt.

That’s all folks!
Whatever you’re up to this awesome Easter Weekend, remember to find every egg or you’ll get ants, and staying up all night doesn’t mean you will spot the Easter Bunny.
Happy retro weekend!
xoxo

The Weekly Retro Movie Rundown 45!

Alfonso Bonzo! it’s only gone and become the Weekend!

As sure as the Kilimanjaro rises like Olympus above the Serengeti, let us proudly be a parade of dignified Elephants Gallantly marching trunk to tail over the African planes as we search out for you nostalgic cinematic fun, retro movie awesomeness and cinematic celluloid greatness.

Have a happy retro weekend 🙂

SATURDAY 16th MARCH

Private Benjamin (1980)Channel 5 4:05pm-6:10pm (2 hours 5 minutes)
A scatterbrained society woman looks for a change of pace after her husband dies on their wedding night, and is tricked by a duplicitous recruiter into enlisting in the army. In spite of the initial culture shock and conflict with her tough commanding officer, she gradually finds direction and self-esteem for the first time in her life. Comedy, starring Goldie Hawn, Armand Assante, Eileen Brennan, Harry Dean Stanton and Sam Wanamaker.

Teen Wolf(1985)5* 4:35pm-6:25pm (1 hour 50 minutes)
A teenage misfit is initially dismayed to learn he is a werewolf as a result of a hereditary curse. He finds there are advantages as he becomes a local celebrity, while his enhanced agility makes him the star player of his school’s basketball team – but fame quickly goes to his head. Comedy, starring Michael J Fox, James Hampton and Susan Ursitti.

Men's Teen Wolf Fancy Dress Costume £47.99 (free P&P)
Men's Teen Wolf Fancy Dress Costume £47.99 (free P&P)

Good Morning, Vietnam (1987)Film4 9:00pm-11:25pm (2 hours 25 minutes)
A fast-talking US Army disc jockey is sent to entertain the GIs in 1960s Saigon, but he enrages the military top brass by blasting the airwaves with his irreverent and controversial view of the conflict in South-East Asia. Comic drama, starring Robin Williams, Forest Whitaker and Bruno Kirby.

Total Recall (1990)ITV London 10:40pm-12:45am (2 hours 5 minutes)
A construction worker pays to have fake memories of a dream holiday implanted into his brain, but discovers his mind has already been tampered with – apparently to erase his true identity as a secret agent from a colony on Mars. He journeys to the planet in search of the truth, but is drawn into a conflict between the tyrannical ruler and a rebel faction. Paul Verhoeven’s sci-fi thriller, starring Arnold Schwarzenegger, Rachel Ticotin and Michael.

SUNDAY 17th MARCH

Ace Ventura: When Nature Calls (1995)Channel 5 6:15pm-8:00pm (1 hour 45 minutes)
The eccentric pet detective is coaxed out of self-imposed exile in a Buddhist monastery to visit Africa and help search for a sacred white bat. However, his unique investigative talents are tested to the limits as he faces a race against time to find the missing creature and prevent a tribal war. Comedy sequel, starring Jim Carrey, Simon Callow and Bob Gunton.

Transformers (2007)E4 8:00pm-10:50pm (2 hours 50 minutes)
Teenager Sam Witwicky is treated to his first car by his dad, but it turns out to be an alien scout with a life of its own. Before long, the vehicle embroils Sam in a long-running intergalactic war between two factions of giant shape-changing robots, which have come to Earth to find a mystical cube that grants infinite power to its possessor. Michael Bay’s sci-fi action adventure, inspired by the toy franchise, with Shia LaBeouf, Megan Fox, Josh Duhamel, Jon Voight and John Turturro.

Ghost (1990)Film4 9:00pm-11:25pm (2 hours 25 minutes)
The spirit of a murdered executive tries to find a way to help his girlfriend bring his killer to justice and enlists the aid of a fraudulent medium – who is amazed and baffled when her psychic abilities turn out to be all too real. Romantic fantasy, starring Patrick Swayze, Demi Moore, Tom Goldwyn and an Oscar-winning Whoopi Goldberg.

Tremors (1989)ITV4 9:00pm-10:55pm (1 hour 55 minutes)
A dull American town in the middle of the desert is suddenly attacked by huge man-eating subterranean creatures. Luckily, two dimwitted but brave handymen step into the breach to lead a ragtag bunch of locals and a mismatched pair of survivalists in the battle against the gruesome worm-like monsters. Comedy horror, with Kevin Bacon, Fred Ward, Finn Carter, Michael Gross, Reba McEntire and Bobby Jacoby.

Ringadingdong! Bonus movie clip time, just a little taster for the weekend enjoy.

Whatever you get up to this weekend remember to always wash behind your ears, stay safe and enjoy yourselves.

Night night

The Weekly Retro Movie Rundown 38!

Aunt Bessie’s Roasters! Weekend frolics are up on us!

So like a band of sea weary, storm weathered pirates searching in the wide open blue sea aboard a masterful galleon for riches beyond their very desires, let us be your haggard but slightly dashing, bearded, one eyed, wooden legged, hook for a hand captain, as we navigate you through storms of awesome movie magnitude, tidal waves of retro cinematic colossusness and do battle with sea beasties of gargantuan celluloid magic.

Have a happy retro weekend 🙂

SATURDAY 26th JANUARY

Toys (1992) Film4 1:00pm-3:20pm (2 hours 20 minutes)
A dying toy-maker leaves the company to his brother, a power-mad general, who turns the friendly family factory over to the production of weapons. It falls to the general’s zany nephew and his equally childlike sister to stand up for their father’s benign world-view. Comedy, starring Robin Williams, Michael Gambon, Joan Cusack and Donald O’Connor.

Mrs Doubtfire (1993) Channel 4 6:40pm-9:00pm (2 hours 20 minutes)
A struggling actor’s ambitious, no-nonsense wife throws him out and demands a divorce. Desperate to spend time with his children, he puts his talents to good use by donning drag and posing as a Scottish housekeeper to get a job looking after them. Comedy, starring Robin Williams, Sally Field, Pierce Brosnan, Harvey Fierstein and Mara Wilson.

Dirty Dancing (1987) 5* 9:00pm-11:10pm (2 hours 10 minutes)
A dance instructor at a 1960s resort hotel fears his career will be jeopardised when his regular partner is forced to pull out of an important show in which they are due to perform. Luckily, a naive teenager is happy to step in, and is treated to a whirlwind holiday education in life, love and expressing herself. Romantic drama, starring Patrick Swayze, Jennifer Grey and Jerry Orbach.

Grey Nobody Puts Baby In A Corner Ladies T-Shirt £19.99
Grey Nobody Puts Baby In A Corner Ladies T-Shirt £19.99

The Fugitive (1993) ITV2 11:15pm-1:55am (2 hours 40 minutes)
A doctor is convicted of his wife’s murder and forced to go on the run to prove his innocence – but his efforts to find the mysterious one-armed man he believes is the real killer are hampered by a tenacious US marshal. Thriller, starring Harrison Ford, an Oscar-winning Tommy Lee Jones, Sela Ward, Julianne Moore and Joe Pantoliano.

SUNDAY 27th JANUARY

Toy Story (1995) ITV2 4:00pm-5:50pm (1 hour 50 minutes)
A jealous string-pulled cowboy doll’s status as his owner’s favourite plaything is threatened by the arrival of a charismatic hi-tech astronaut figure, who refuses to believe he is simply a toy. However, the rivals are forced to work together when they are left stranded in the outside world. Pixar animated adventure, featuring the voices of Tom Hanks, Tim Allen, Don Rickles and Jim Varney.

Back to the Future Part II (1989) ITV2 5:50pm-8:00pm (2 hours 10 minutes)
Time-travelling teenager Marty McFly travels to the 21st century, where he has to save his children from a terrible fate. However, this proves to have unforeseen consequences when the future version of arch enemy Biff sees a chance to rewrite history for his own benefit, leaving Marty stuck in a twisted parallel universe. Sci-fi comedy sequel, starring Michael J Fox and Christopher Lloyd.

Men's Back To The Future Delorean Firetracks T-Shirt £19.99 (also available for ladies!)
Men's Back To The Future Delorean Firetracks T-Shirt £19.99 (also available for ladies!)

Aliens (1986) Film4 9:00pm-12:05am (3 hours 5 minutes)
Lone survivor Ripley is rescued in deep space decades after an alien creature wiped out her ship’s entire crew. She is recruited to accompany a military expedition to a colony on the planet where she first encountered the monster, only to find the aliens have been reproducing and there are now hordes of them. James Cameron’s sci-fi thriller sequel, with Sigourney Weaver, Michael Biehn and Lance Henriksen.

Mad Max (1979) Syfy 10:00pm-12:00am (2 hours)
In the near future, Australian cop Max Rockatansky tires of battling to impose law and order on the roads and turns in his badge – only to be forced out of retirement when his wife and child are murdered at the hands of a motorcycle gang. George Miller’s action adventure, starring Mel Gibson, Joanne Samuel and Hugh Keays-Byrne.

There’s nothing sadder than a half melted snowman or a carrot and two lumps of coal in a puddle. We’ll miss you our snowy chum. Buck up droopy draws, these movies should cheer us up no end.

Whatever you get up to this weekend, remember to enjoy yourselves and watch out for pot holes.

Bye bye.